Numerical solution of a shallow dam problem by a boundary element method. (English) Zbl 0597.76096

For a certain class of surface profiles in a shallow dam problem, the number and approximate positions of the points of separation can be determined. The application of a boundary element method can then produce more accurate results efficiently, as the problem of interest involves the boundary of the region under consideration.


76S05 Flows in porous media; filtration; seepage
76M99 Basic methods in fluid mechanics
Full Text: DOI


[1] Aitchison, J. M.; Newlands, A. G.; Please, C. P., Percolation in intertidal sandbanks, (CEGB Rept., TPRD/L/2344/NB2 (1982), Central Electricity Research Laboratories: Central Electricity Research Laboratories U.K)
[2] Aitchison, J. M.; Elliott, C. M.; Ockendon, J. R., Percolation in gently sloping beaches, IMA J. Appl. Math., 30, 269-287 (1983) · Zbl 0536.76085
[3] Elliott, C. M.; Ockendon, J. R., Weak and Variational Methods for Moving Boundary Problems (1982), Pitman: Pitman London · Zbl 0476.35080
[4] Jaswon, M. A.; Symm, G. T., Integral Equation Methods in Potential Theory and Elastostatics (1977), Academic Press: Academic Press New York · Zbl 0414.45001
[5] Ingham, D. B.; Heggs, P. J.; Manzoor, M., The numerical solution of plane potential problems by improved boundary integral equation methods, J. Comput. Phys., 42, 77-98 (1981) · Zbl 0486.65068
[6] Liggett, J. A., Location of free surface in porous media, ASCE J. Hydr. Div., 103, 353-365 (1977)
[8] Aitchison, J. M.; Karageorghis, A., Boundary integral techniques for free boundary problems, (Bossavit, A.; Damlamian, A.; Fremond, M., Free Boundary Problems: Applications and Theory, Vol. IV (1985), Pitman: Pitman London), 548-553 · Zbl 0594.35110
[9] Hopf, E., A remark on linear elliptic differential equations of second order, (Proc. Amer. Math. Soc., 3 (1952)), 791-793 · Zbl 0048.07802
[10] Colton, D. L., Analytic Theory of Partial Differential Equations (1980), Pitman: Pitman London · Zbl 0536.35008
[11] Courant, R.; Hilbert, D., (Methods of Mathematical Physics, Vol. II (1953), Interscience: Interscience New York) · Zbl 0729.00007
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.